MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 25MM; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 25MM; SCREW, FIXATION, BONE
Catalog Number 2030-6525-1
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicates products were manufactured and accepted into final stock on with no reported discrepancies.Based on the device identification the complaint databases were reviewed for similar reported events regarding packaging issue.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It was reported that, during a tha, when a nurse was opening a outer blister package, the tyvek sheet was delaminated.
 
Additional Manufacturer Narrative
An event regarding alleged packaging issue involving a hip screw was reported.The event was not confirmed.Method & results: -device evaluation and results: the blister tray was returned with the opened lid stuck on the edge along with the packaging box and the implant stickers.The device was not returned as it was discarded by customer.-medical records received and evaluation: the event is not related to patient factors.-device history review: review of the device history records indicates that all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other events for this lot.Conclusion: the alleged event could not be confirmed nor the exact cause of the delaminated tyvek could not be determined.No issues with the packaging seal were observed as inspected by the packaging sme.The packaging sme stated "after reviewing both the pi and the blister itself, there is no obvious evidence that the blister package was improperly sealed.Specifically, no sign of over-sealing (translucent seals, warped flanges) were observed that may potentially lead to separation of the tyvek material from itself." if additional information becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
6.5 CANCELLOUS BONE SCREW 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8224149
Report Number0002249697-2019-00064
Device Sequence Number1670826
Product Code HWC
UDI-Device Identifier07613327036992
UDI-Public07613327036992
Combination Product (Y/N)N
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number2030-6525-1
Device Lot Number9M5HAY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;